Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have low energy and muscle weakness. Get brain fog. Blood test showed glucose level 86 and slightly elevated bilirubin. Guide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
For the past several months I have had low energy/muscle weakness feeling. I get thirsty quite often, yet I do try to get the usually 8+ glasses of water a day. I also get brain fog quite often, which sometimes can last up to 4-6 hours. Recently got a standard (fasting) blood test done at the doctors. The glucose level was an 86 which is apparently overall good. Nearly everything came out just fine on the blood test, except for a slightly elevated bilirubin(2 mg/dl) and a slightly low globulin(1.5 g/dl). Doctor pretty well told me I'm okay, clean health. He recommended no alcohol and a more balanced diet. Still concerned and unsure at what would be causing the above mentioned issues.
Posted Wed, 25 Sep 2013 in Liver and Gall Bladder
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer...There could still be various causes for your symptoms 
Detailed answer..
Although the most common cause for such symptoms is diabetes but since it has been ruled out in your case,other following causes can be looked into,like...
Addison's disease
Thyroid diseases like hyperthyroidism or hypothyroidism
Sleep apnoea
Low levels of VIT D and VIT B 12 
Chronic hepatitis like hepatitis B and C

Although all above mentioned problems may not be contributing to all the symptoms mentioned by you but still you should get yourself investigated for all these.
I hope it helps however you may revert to me for any other query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Have low energy and muscle weakness. Get brain fog. Blood test showed glucose level 86 and slightly elevated bilirubin. Guide? 34 minutes later
I checked the symptoms of several of the other issues you mentioned, but my symptoms do not really match them too much. I do not suffer from sudden weight loss or loss of appetite. Also do not get stomach cramps/pain.

Would the slightly higher level of Bilirubin contribute to anything?
Answered by Dr. Pavan Kumar Gupta 21 minutes later
I definitely feel that you have slightly high levels of bilirubin and so you must be investigated for that by getting investigated for hepatitis markers of HEPATITIS B And C.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor